Group photo
Author:
SERASARA SparkPoints: (0)
Fitness Minutes: (529)
Posts: 1,398
1/7/13 12:20 P

My SparkPage
Send Private Message
Reply
Water helps curve carvings and it maybe what you are craving


WOWEETOO's Photo WOWEETOO SparkPoints: (0)
Fitness Minutes: (214,578)
Posts: 19,881
1/6/13 7:35 P

My SparkPage
Send Private Message
Reply
first spend a week weighing and measuring and logging your food intake you may be shortchanging yourself in the eating department and that can cause your hunger for ssure..then i would take that log with me to the doc and show him and talk about what you can do to overcome the hunger sometimes it takes a vist to a nutritionist to get that worked out..i used to think 1000 calories was too much food i lost 273 pounds (378 to 105) on 1200 to 1600 calories a day..i was sure i was going to be bigger than a house but then the doc said i was already so let's try this he was right a`nd i maintain over four years now on that same amount of food and drink that water
the lady mary

TODAY IS LIFE THIS IS NOT A DRESS REHEARSAL

there is no cause when there is no effect km

i can do that, but not on a tuesday
for that is my day of thrust in the opposite direction -
off the starboard bow
over the hurdles,
and down the shute.

last is just the slowest winner. c.hunter boyd

people often say that motivation doesn't last. well neither does bathing - that's why we recommend it daily. zig ziglar

if i stitch fast enough do


 Pounds lost: 273.0 
0
69.5
139
208.5
278
PLAINJANEDOE's Photo PLAINJANEDOE Posts: 1,373
1/6/13 2:34 P

My SparkPage
Send Private Message
Reply
I think that the previous reply is really good. Sometimes, if the medicine is beneficial enough otherwise, we just have to accept the side effects and adapt. Otherwise, I would say talk to your doctor. Just my opinion as a long-term patient, it is so important to be honest and work with your doc. The problems you are describing are exactly how I responded when I tried Zoloft, so at the end of the trial period, I went back to the doctor and basically told him, "Look, I know there are lots of good reasons that this medicine should help me, but it doesn't, let's try something different." I was so lucky that my psychiatrist treated me with respect. It was like we were doing an experiment together to see what worked for me. But with Zoloft I also felt very weepy and fatigued, so to me it wasn't worth adapting. I just wasn't getting the benefits from it. On the other hand, I now take Effexor, and although I suspect that I may have some weight gain related to that, I have decided to just deal with it because the medicine helps me soooooooooo much otherwise. But I don't know, to me it seems like if the medicine is being so disruptive, unless it is having other MAJOR benefits, I would ask for a change. JMO.

DEBTEVELDAHL's Photo DEBTEVELDAHL Posts: 15,929
1/6/13 11:22 A

My SparkPage
Send Private Message
Reply
Hi,
First of all, a lot of us have similar problems with antidepressant medications. Many antidepressants have the side effect of weight gain. The best thing that you can do is to talk to your doctor and see if there is something else that you can take that will be as effective, but will not cause weight gain. I take Wellbutrin and that has the opposite effect. It can actually help you lose weight. That is just an example. There are some other things that may help as well. Use the nutrition tracker and weigh and measure all your food to be sure that your portion sizes are correct. Don't eat high calorie, high fat foods. Eat foods that are natural diuretics to counteract any water weight like bananas, watermelon, apple cider vinegar, cranberries, strawberries and cantaloupe. Be sure to drink the water to insure that you are not eating when you are really just thirsty, plus it will help you to feel full. Exercise is very important too. Making sure that you are physically active helps to cut the appetite and helps to burn off those calories. Add a 20 minute walk to your day. I am no doctor, but these are some of the things that I do to help counteract any weight gain that I may experience due to some of my other medications, since I am bipolar I take many. I hope that this proves helpful to you. Take care and God bless, Deb

Great works are performed not by strength but by perseverance - Samuel Johnson
Deb
PST - Pacific Standard Time - West Coast
Portland, Or
Co leader of the Dealing with Depression team
ML/WL co leader of the Rowdy Rebels Spring 5% Challenge 2019
Co leader of the Living with Bipolar Disorder


 current weight: 118.6 
145
138.25
131.5
124.75
118
KHULATTA's Photo KHULATTA Posts: 122
1/6/13 9:28 A

My SparkPage
Send Private Message
Reply
Hello. I'm wondering if anyone else has had and/or has advice for the weight gain side effects to the medications. Within the first 3 weeks I gained 12 pounds and still counting. I'm constantly starving, like I have never eaten before. My mind and thoughts are all consuming and no matter what I eat I don't feel satisfied.

Has this happened to others and if so any tips how to cope, lose weight and get my life back?

 Pounds lost: 20.1 
0
11
22
33
44
Page: 1 of (1)  

Report Innappropriate Post

Other Dealing with Depression General Team Discussion Forum Posts

Topics:
Last Post:
5/29/2019 4:44:56 PM
10/15/2019 2:32:03 PM
12/10/2019 11:05:49 AM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x953x51498577

Review our Community Guidelines